Alert archive / Montana / Wind Chill Warnings in 2019

Wind Chill Warning 3, NWS Missoula, MT

February 9, 2019Flathead County, Lake County, Montana

NWS Missoula, MT issued this wind chill warning at Feb 9, 2019, 9:09 AM MST for Flathead County, Lake County, Montana. It was in force for 23 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 9, 2019, 9:09 AM MST (16:09 UTC)
Expired
Feb 10, 2019, 8:00 AM MST
In force
23 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT

The radar

The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 2:00 PM MSTEXTR WIND CHILL -38Snowslip Mtn, MTMESONET STATION SNSLP, SNOWSLIP STATION ELEVATION: 7020 FT.
Feb 9, 5:24 PM MSTHEAVY SNOW 71 Wsw Columbia Falls, MTSTORM TOTAL.
Feb 9, 10:00 PM MSTEXTR WIND CHILL -643 Wsw Blacktail, MTTEMPERATURE WAS -30 F WITH AN AVERAGE WIND SPEED OF 25 MPH. MESONET STATION SNSLP, SNOWSLIP AT 7,000 FEET.
Feb 10, 2:42 AM MSTEXTR WIND CHILL -351 E Blacktail, MTMESONET STATION FIEM8, FIELDING RAWS STATION LOCATED WEST OF MARIAS PASS.
Feb 10, 7:15 AM MSTEXTR WIND CHILL -37Essex, MTMESONET STATION MTESX, ESSEX.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2019-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2019-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WWUS45 KMSO 091609
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
909 AM MST Sat Feb 9 2019

MTZ002-101500-
/O.CAN.KMSO.WW.Y.0017.000000T0000Z-190209T2100Z/
/O.NEW.KMSO.WC.W.0003.190209T1609Z-190210T1500Z/
West Glacier Region-
909 AM MST Sat Feb 9 2019

...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Dangerously cold wind chills. Wind chills between 40 and
  55 below zero in the mountains and between Essex and Marias 
  Pass on US-2, 25 to 35 below zero in Bad Rock Canyon and between
  Swan Lake and Condon. Winds gusting to 30 mph at times.

* WHEN...Until 8 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ007-101500-
/O.CAN.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/
/O.NEW.KMSO.WC.Y.0004.190209T1609Z-190210T1500Z/
Butte/Blackfoot Region-
909 AM MST Sat Feb 9 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills. Wind chills generally between 15
  to 30 below zero most locations...except between 35 and 50 below
  zero in Helmville, between Garrison Junction and MacDonald Pass
  and in the higher mountains locations. Winds gusting to 40 mph 
  this morning then gusting to 30 mph by tonight.

* WHEN...Until 8 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 30 minutes most 
  areas, but as little as 10 minutes in the higher mountains and 
  canyons near the Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MTZ003-101500-
/O.CAN.KMSO.WW.Y.0017.000000T0000Z-190209T2100Z/
/O.NEW.KMSO.WC.Y.0004.190209T1609Z-190210T1500Z/
Flathead/Mission Valleys-
909 AM MST Sat Feb 9 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills. Wind chills most areas between 15
  and 30 below zero...except reaching 35 below zero between
  Kalispell and Columbia Falls this evening and tonight. Winds
  gusting to 40 mph this morning then gusting to 30 mph by
  tonight.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...Until 8 AM MST Sunday.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in as little as 30 minutes most areas...except 
  towards Columbia Falls it could be as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MTZ001-101500-
/O.CAN.KMSO.WW.Y.0017.000000T0000Z-190209T2100Z/
/O.NEW.KMSO.WC.Y.0004.190209T1609Z-190210T1500Z/
Kootenai/Cabinet Region-
909 AM MST Sat Feb 9 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills. Wind chills generally between 15
  and 25 below zero...except to 30 below zero near Kila by 
  tonight. Wind chills to 40 below zero in the higher terrain.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to 
  Whitefish.

* WHEN...Until 8 AM MST Sunday.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in as little as 30 minutes..in the mountains 
  frostbite could occur in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MTZ043-101500-
/O.CAN.KMSO.WW.Y.0017.000000T0000Z-190209T2100Z/
/O.NEW.KMSO.WC.Y.0004.190209T1609Z-190210T1500Z/
Potomac/Seeley Lake Region-
909 AM MST Sat Feb 9 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills. Wind chills generally between 15
  and 30 below zero. Winds gusting to 25 mph will cause blowing
  and drifting of snow at times.

* WHERE...Highway 200 Bonner to Greenough and I-90 East Missoula 
  to Bearmouth.

* WHEN...Until 8 AM MST Sunday.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

IDZ005-091715-
/O.CAN.KMSO.WW.Y.0016.000000T0000Z-190209T2100Z/
Northern Clearwater Mountains-
809 AM PST Sat Feb 9 2019

...WINTER WEATHER ADVISORY IS CANCELLED...



$$

MTZ004-102100-
/O.EXT.KMSO.WW.Y.0016.000000T0000Z-190210T2200Z/
Lower Clark Fork Region-
909 AM MST Sat Feb 9 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST SUNDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches at
  Lookout Pass...1 to 2 inches elsewhere. Wind chills will range
  between 10 to 20 below zero in the canyons and mountains. Winds
  gusting to 40 mph this morning then gusting to 30 mph by
  tonight.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 3 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy
  blowing snow could significantly reduce visibility. The cold
  wind chills could cause frostbite on exposed skin in as little 
  as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ005-102100-
/O.EXT.KMSO.WW.Y.0016.000000T0000Z-190210T2200Z/
Missoula/Bitterroot Valleys-
909 AM MST Sat Feb 9 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST SUNDAY...

* WHAT...Snow...blowing and drifting snow. Additional snow
  accumulations of up to one inch today. More snow is expected
  tonight and Sunday with up to 2 inches in the Missoula Valley
  and up to 4 inches in the southern Bitterroot Valley. Winds
  gusting to 30 to 40 mph in Missoula Valley but to 50 mph near 
  Hellgate Canyon today then gusting to 40 mph by tonight.

* WHERE...Missoula and Bitterroot Valleys.

* WHEN...Until 3 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  cold wind chills as low as 30 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-102100-
/O.EXT.KMSO.WW.Y.0016.000000T0000Z-190210T2200Z/
Bitterroot/Sapphire Mountains-
909 AM MST Sat Feb 9 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST SUNDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches
  today. More snow up to 3 inches is expected tonight and Sunday.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until 3 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  cold wind chills as low as 30 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
1 follow-up statement
394 
WWUS45 KMSO 092120
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
220 PM MST Sat Feb 9 2019

MTZ002-101500-
/O.CON.KMSO.WC.W.0003.000000T0000Z-190210T1500Z/
West Glacier Region-
220 PM MST Sat Feb 9 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Dangerously cold wind chills. Wind chills between 40 and
  55 below zero in the mountains and between Essex and Marias Pass
  on US-2. Between 25 to 35 below zero in Bad Rock Canyon and 
  between Swan Lake and Condon. Winds gusting to 30 mph at times.

* WHEN...Until 8 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes.

&&

$$

IDZ005-102100-
/O.EXB.KMSO.WW.Y.0016.190210T0600Z-190210T2100Z/
Northern Clearwater Mountains-
120 PM PST Sat Feb 9 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM PST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches expected.

* WHERE...Elk River, Highway 11 Pierce to Headquarters, and 
  Pierce.

* WHEN...From 10 PM this evening to 1 PM PST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IDZ006-102100-
/O.EXB.KMSO.WW.Y.0016.190210T0600Z-190210T2100Z/
Southern Clearwater Mountains-
120 PM PST Sat Feb 9 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM PST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches
  expected.

* WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass.

* WHEN...From 10 PM this evening to 1 PM PST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IDZ007-102100-
/O.EXB.KMSO.WW.Y.0016.190210T0600Z-190210T2100Z/
Orofino/Grangeville Region-
120 PM PST Sat Feb 9 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM PST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches
  expected. Gusty southerly winds to 30 mph will develop Sunday 
  night and cause blowing and drifting snow between White Bird 
  Summit and Grangeville along Highway 95.

* WHERE...Camas Prairie, Grangeville and vicinity, and Greer 
  Grade.

* WHEN...From 10 PM this evening to 1 PM PST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IDZ008-102100-
/O.EXB.KMSO.WW.Y.0016.190210T0600Z-190210T2100Z/
Lower Hells Canyon/Salmon River Region-
120 PM PST Sat Feb 9 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM PST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches
  expected. Gusty south winds will develop Sunday night and cause
  blowing and drifting snow.

* WHERE...Lower Hells Canyon/Salmon River Region.

* WHEN...From 10 PM this evening to 1 PM PST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IDZ009-102100-
/O.EXB.KMSO.WW.Y.0016.190210T0600Z-190210T2100Z/
Western Lemhi County-
220 PM MST Sat Feb 9 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
2 PM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 2 inches
  in the lower elevations...2 to 5 inches in the mountains
  including Williams Creek Summit.

* WHERE...Western Lemhi County.

* WHEN...From 11 PM this evening to 2 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IDZ010-102100-
/O.EXB.KMSO.WW.Y.0016.190210T0600Z-190210T2100Z/
Eastern Lemhi County-
220 PM MST Sat Feb 9 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
2 PM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches
  expected. 3 to 5 inches are expected at Lost Trail Pass.

* WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 
  93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon.

* WHEN...From 11 PM this evening to 2 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ004-102130-
/O.CON.KMSO.WW.Y.0016.000000T0000Z-190210T2200Z/
Lower Clark Fork Region-
220 PM MST Sat Feb 9 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST
SUNDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches.
  Wind chills will range between 10 to 20 below zero in the
  canyons and mountains. Winds gusting between 20 and 30 mph,
  except to 40 mph in Thompson Falls.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 3 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy 
  blowing snow could significantly reduce visibility. The cold 
  wind chills could cause frostbite on exposed skin in as little 
  as 30 minutes.

&&

$$

MTZ005-102130-
/O.CON.KMSO.WW.Y.0016.000000T0000Z-190210T2200Z/
Missoula/Bitterroot Valleys-
220 PM MST Sat Feb 9 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST
SUNDAY...

* WHAT...Snow. Blowing and drifting snow. Additional  
  accumulations of up to one inch today. More snow is expected 
  tonight and Sunday, with up to 2 inches in the Missoula Valley 
  and up to 4 inches in the southern Bitterroot Valley. Winds 
  gusting between 30 to 40 mph in the Missoula Valley, but up to 
  50 mph near Hellgate Canyon today, then gusting to 40 mph by 
  tonight.

* WHERE...Missoula and Bitterroot Valleys.

* WHEN...Until 3 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  cold wind chills as low as 30 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.


&&

$$

MTZ006-102130-
/O.CON.KMSO.WW.Y.0016.000000T0000Z-190210T2200Z/
Bitterroot/Sapphire Mountains-
220 PM MST Sat Feb 9 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST
SUNDAY...

* WHAT...Snow. Additional snow accumulation of up to 1 inch today.
  An additional 2 to 4 inches expected tonight and Sunday.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until 3 PM MST Sunday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  cold wind chills as low as 30 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.


&&

$$

MTZ003-101500-
/O.CON.KMSO.WC.Y.0004.000000T0000Z-190210T1500Z/
Flathead/Mission Valleys-
220 PM MST Sat Feb 9 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Very cold wind chills. Expect wind chills between 15 and
  30 below zero most areas...except reaching 35 below zero between
  Kalispell and Columbia Falls this evening and tonight. Winds
  gusting between 25 and 35 mph.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...Until 8 AM MST Sunday.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in as little as 30 minutes most areas...except
  towards Columbia Falls, where it could be as little as 10 
  minutes.


&&

$$

MTZ043-101500-
/O.CON.KMSO.WC.Y.0004.000000T0000Z-190210T1500Z/
Potomac/Seeley Lake Region-
220 PM MST Sat Feb 9 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Very cold wind chills. Wind chills generally between 15 
  and 30 below zero. Winds gusting to 25 mph will cause blowing 
  and drifting of snow at times.

* WHERE...Highway 200 Bonner to Greenough and I-90 East Missoula 
  to Bearmouth.

* WHEN...Until 8 AM MST Sunday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.


&&

$$

MTZ007-101500-
/O.CON.KMSO.WC.Y.0004.000000T0000Z-190210T1500Z/
Butte/Blackfoot Region-
220 PM MST Sat Feb 9 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Very cold wind chills. Wind chills generally between 15
  to 30 below zero most locations...except between 35 and 50 below
  zero in Helmville, between Garrison Junction and MacDonald Pass,
  and in the higher mountain locations. Winds gusting between 30 
  and 40 mph.

* WHEN...Until 8 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 30 minutes 
  most areas, but as little as 10 minutes in the higher 
  mountains and canyons near the Divide.


&&

$$

MTZ001-101500-
/O.CON.KMSO.WC.Y.0004.000000T0000Z-190210T1500Z/
Kootenai/Cabinet Region-
220 PM MST Sat Feb 9 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Very cold wind chills. Wind chills generally between 15 
  and 25 below zero...except to 30 below zero near Kila by 
  tonight. Wind chills to 40 below zero in the higher terrain.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to 
  Whitefish.

* WHEN...Until 8 AM MST Sunday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes..in the 
  mountains frostbite could occur in as little as 10 minutes.


&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 9, 4:28 AM MST, 4 hours 41 minutes earlier.

Area forecast discussion, Feb 9, 4:28 AM MST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
428 AM MST Sat Feb 9 2019

...BLOWING SNOW AND VERY COLD WIND CHILL ACROSS THE NORTHERN
ROCKIES THROUGH THIS AFTERNOON...

.DISCUSSION...

A significant blast of cold air will continue to spread across
the Northern Rockies from the northeast through today. Snowfall
has diminished overnight for much of the region, with mostly
blowing snow and very cold wind chill left in its wake. Winds will
continue to gust to 40 mph today. Wind chill as low as minus 40
degrees will exist near the Continental Divide through this
afternoon. Winter weather highlights remain in effect through this
afternoon.

Winds will subside tonight across the Northern Rockies, allowing
temperatures to plummet to sub-zero readings near the Continental
Divide. The lowest elevations of north central Idaho will be the
only area spared from the extreme cold tonight (mainly due to
cloud cover).

On Sunday, a weak surge of moisture is anticipated to move over
the Northern Rockies from the southwest. Considering the
exceptionally cold airmass already in-place across the region, any
introduction of moisture will produce at least light snowfall.
The Clearwater Mountains of Idaho and adjacent populated areas
will be the most likely area for accumulating snow. Anticipate 2
to 5 inches snow accumulation to create hazardous winter driving
conditions across Clearwater, Idaho, and Lemhi Counties Sunday
through Sunday night.

Another weak surge of moisture will move over the Northern Rockies
Monday night through Tuesday, further moderating the cold airmass
in-place and creating widespread light snowfall. The deepest
36-hour accumulations in the 8 to 12 inch range are prognosed to
occur over the northern Clearwater and Bitterroot Ranges, as well
as across Kootenai River Country in northwest Montana.

The scenario of a "subtle moisture surge over a relatively cold
Northern Rockies" appears to replay again and again over the next
week, with chances of light snow present nearly every day during
this time. The impacts of the snowfall will mostly be to create
hazardous winter driving conditions. Temperatures are anticipated
to moderate over time, however very slowly. We are essentially
stuck in a cold pattern that shows no sign of letting up in the
next week and beyond.

&&

.AVIATION...Snowfall continues to diminish across western Montana
and central Idaho this morning as a cold arctic airmass moves
into the region. The main concern continues to be gusty northeast
to east winds, primarily across western Montana. The strongest
gusts (up to 35kts) have been evident at KGPI and through terrain
restrictions. Elsewhere, including KMSO and KBTM, winds have been
gusting up to 30 kts. Winds will remain relatively steady until
mid morning, gradually decreasing thereafter. Mid level cloud
cover and light snow will cause periods of reduced visibility and
obscure the higher terrain through much of the day today. The next
wave of snow will arrive this evening into the overnight hours.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 2 PM MST this afternoon
     Missoula/Bitterroot Valleys.

     Winter Weather Advisory until 2 PM MST this afternoon Lower
     Clark Fork Region.

     Winter Weather Advisory until 2 PM MST this afternoon
     Flathead/Mission Valleys.

     Winter Weather Advisory until 2 PM MST this afternoon West
     Glacier Region.

     Winter Weather Advisory until 2 PM MST this afternoon
     Kootenai/Cabinet Region.

     Winter Weather Advisory until 2 PM MST this afternoon
     Bitterroot/Sapphire Mountains.

     Winter Weather Advisory until 2 PM MST this afternoon
     Potomac/Seeley Lake Region.

     Winter Weather Advisory until 2 PM MST this afternoon
     Butte/Blackfoot Region.

ID...Winter Weather Advisory until 1 PM PST this afternoon Northern
     Clearwater Mountains.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:37 AM MSTWinter Weather AdvisoryMSOFlathead, Granite, Lake, Lincoln, Missoula, Powell and 1 more6 hr
Feb 9, 9:09 AM MSTWind Chill AdvisoryMSODeer Lodge, Flathead, Granite, Lake, Lincoln, Missoula and 3 more23 hr

Nearby

Wind Chill Warnings in Montana, 2019Every wind chill warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.